Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 191, NWS Fort Worth, TX

May 10, 2016Comanche County, Mills County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 10, 2016, 4:25 PM CDT for Comanche County, Mills County, Texas. It was in force for 65 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2016, 4:25 PM CDT (21:25 UTC)
Expired
May 10, 2016, 5:30 PM CDT
In force
65 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Comanche County, TX, Mills County, TX

The radar

The Dyess AFB radar (KDYX), 105 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 4:54 PM CDTTSTM WND GST 62Comanche, TX62 MPH WIND GUST MEASURED AT COMANCHE COUNTY AIRPORT
May 10, 5:02 PM CDTTSTM WND GST 601 Nw Comanche, TX$$
May 10, 5:10 PM CDTTSTM WND GST 702 Nne Comanche, TXMEASURED AT THE COMANCHE RAWS SITE - COAT2

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 2:39 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2081 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 399 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2081 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
399 m²/s²
0-3 km storm-relative helicity
391 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted.

302 
WUUS54 KFWD 102125
SVRFWD
TXC093-333-102230-
/O.NEW.KFWD.SV.W.0191.160510T2125Z-160510T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
425 PM CDT TUE MAY 10 2016

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COMANCHE COUNTY IN CENTRAL TEXAS...
  NORTHWESTERN MILLS COUNTY IN CENTRAL TEXAS...

* UNTIL 530 PM CDT

* AT 425 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MULLIN...OR
  15 MILES EAST OF EARLY...MOVING NORTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  COMANCHE AND NORTHWESTERN MILLS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION GET INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3148 9899 3161 9878 3169 9876 3170 9867
      3208 9892 3226 9855 3221 9852 3176 9834
      3142 9885 3144 9887 3143 9893 3146 9894
      3144 9897
TIME...MOT...LOC 2125Z 218DEG 10KT 3165 9867 

HAIL...1.25IN
WIND...60MPH
 
$$

DUNN
2 follow-up statements
237 
WWUS54 KFWD 102135
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
435 PM CDT TUE MAY 10 2016

TXC093-333-102230-
/O.CON.KFWD.SV.W.0191.000000T0000Z-160510T2230Z/
COMANCHE TX-MILLS TX-
435 PM CDT TUE MAY 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR COMANCHE AND NORTHWESTERN MILLS COUNTIES...

AT 434 PM CDT...TWO SEVERE THUNDERSTORMS WERE LOCATED NEAR BLANKET
AND ALSO 7 MILES NORTH OF MULLIN...MOVING NORTHEAST AT 25 MPH.

HAZARD...HEN EGG SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COMANCHE...DE LEON...GUSTINE AND MULLIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION STAY INSIDE A STURDY STRUCTURE AND KEEP AWAY FROM
WINDOWS.

&&

LAT...LON 3148 9899 3161 9878 3169 9876 3170 9867
      3208 9892 3226 9855 3221 9852 3176 9834
      3142 9885 3144 9887 3143 9893 3146 9894
      3144 9897
TIME...MOT...LOC 2134Z 237DEG 22KT 3183 9869 3166 9866 

HAIL...2.00IN
WIND...60MPH
 
$$

92
713 
WWUS54 KFWD 102159
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
459 PM CDT TUE MAY 10 2016

TXC093-333-102230-
/O.CON.KFWD.SV.W.0191.000000T0000Z-160510T2230Z/
COMANCHE TX-MILLS TX-
459 PM CDT TUE MAY 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR COMANCHE AND NORTHWESTERN MILLS COUNTIES...

AT 458 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COMANCHE...
MOVING NORTHEAST AT 25 MPH.  THIS STORM PRODUCED A 62 MPH WIND GUST
AT COMANCHE OVER THE LAST FEW MINUTES.

HAZARD...HEN EGG SIZE HAIL AND 65 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COMANCHE...DE LEON...GUSTINE AND MULLIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DAMAGING WINDS. MOVE TO SHELTER INSIDE A
STRONG BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3148 9899 3161 9878 3169 9876 3170 9867
      3208 9892 3226 9855 3221 9852 3176 9834
      3142 9885 3144 9887 3143 9893 3146 9894
      3144 9897
TIME...MOT...LOC 2158Z 228DEG 23KT 3194 9859 

HAIL...2.00IN
WIND...65MPH
 
$$

DUNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:49 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, May 10, 2:49 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
249 PM CDT TUE MAY 10 2016

.DISCUSSION...
NOT A GREAT DEAL OF CHANGE FROM THE MORNING UPDATE REGARDING THE
FORECAST THROUGH THE REMAINDER OF THE AFTERNOON/EVENING. ONE
MINUTE VISIBLE SATELLITE IMAGERY SHOWS AN EXPANDING CU FIELD FROM
NEAR DEL RIO NORTHEAST TO BROWNWOOD AND INTO EASTLAND CO. THE
DRYLINE IS LOCATED RIGHT IN THIS AREA ALTHOUGH CONVERGENCE HAS
GENERALLY BEEN WEAK. CU SHOULD CONTINUE TO BUILD WITH TEMPERATURES
NOW IN THE MID 90S ACROSS THIS AREA.

THE ATMOSPHERE ACROSS NORTH AND CENTRAL TEXAS HAS BECOME EXTREMELY
UNSTABLE WITH MIXED LAYER CAPES AROUND 4000J/KG RIGHT ALONG THE
I-35 CORRIDOR. THERE IS STILL SOME INHIBITION TO OVERCOME BUT THIS
SHOULD BECOME QUITE WEAK OVER THE NEXT COUPLE OF HOURS. WATER
VAPOR IMAGERY SHOWS A WEAK SHORTWAVE TROUGH MOVING OUT OF MEXICO
THAT WILL SPREAD ACROSS THE REGION OVER THE NEXT SEVERAL HOURS.
THE ASSOCIATED DEEP LAYER FORCING WITH THIS FEATURE IS RATHER
WEAK...BUT WITH ERODING CIN AND AT LEAST SOME CONVERGENCE ALONG
THE DRYLINE...SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO
DEVELOP BY 4-5 PM MAINLY WEST OF I-35.

STEEP LAPSE RATES AND MARGINAL DEEP LAYER SHEAR WILL SUPPORT
ORGANIZED CLUSTERS OF SEVERE STORMS WITH MAINLY A VERY LARGE HAIL
AND DAMAGING WIND THREAT. HIGH RESOLUTION GUIDANCE SUGGESTS THAT
ORGANIZED COLD POOLS ARE LIKELY TO DEVELOP AND ALLOW THESE STORMS
TO PROPAGATE EASTWARD THROUGH THE EVENING. GIVEN THE EXTREME
INSTABILITY AND WEAKENING INHIBITION...ADDITIONAL THUNDERSTORM
DEVELOPMENT IS EXPECTED ALONG ANY OUTFLOWS AND THESE TOO WILL
LIKELY BE SEVERE. ONE OR MORE BOWING LINE SEGMENTS IS LIKELY
THROUGH THE EVENING WHICH WOULD SUPPORT AN ENHANCED WIND DAMAGE
THREAT.

CONCERNING TORNADO POTENTIAL...OVERALL DEEP LAYER SHEAR IS
MARGINAL...HOWEVER MODEST SHEAR IN THE LOWEST 3KM COMBINED WITH
STRONG INSTABILITY WILL STILL SUPPORT AN ISOLATED TORNADO. THIS
POTENTIAL WILL BE MAXIMIZED IN ANY AREAS WHERE SURFACE WINDS CAN
BE LOCALLY BACKED WHICH MAY BE MOSTLY LIKELY TO OCCUR WITH NEW
CONVECTION IN THE VICINITY OF AN OUTFLOW BOUNDARY.

POPS WILL BE HIGHEST FOR THE REMAINDER OF THE AFTERNOON AND
EVENING GENERALLY SOUTH OF I-20...ALTHOUGH ALL AREAS OF NORTH AND
CENTRAL TEXAS NEED TO MONITOR THE POTENTIAL FOR SEVERE STORMS
THROUGH LATE EVENING. THIS ACTIVITY SHOULD MOVE EAST LATER
TONIGHT WITH STORM CHANCES ENDING FROM WEST TO EAST.

ON WEDNESDAY...A COLD FRONT WILL SLIDE SOUTH INTO OKLAHOMA AND THE
DRYLINE WILL STILL BE POSITIONED ACROSS WESTERN NORTH TEXAS. WE
ARE AGAIN EXPECTED TO DESTABILIZE BY LATE AFTERNOON WITH SCATTERED
SEVERE THUNDERSTORMS DEVELOPING ALONG THE DRYLINE ACROSS THE
NORTHWEST COUNTIES. THE CONVECTIVE EVOLUTION LATE TOMORROW NIGHT
IS A LITTLE UNCERTAIN...BUT IT DOES APPEAR THAT THERE IS A DECENT
SHOT OF THUNDERSTORMS CONTINUING ACROSS NORTH TEXAS AS THE FRONT
MOVES SOUTHWARD. THUNDERSTORM CHANCES ON THURSDAY ARE OBVIOUSLY
DEPENDENT ON WHAT HAPPENS LATE WEDNESDAY NIGHT...SO FOR NOW WILL
BROADBRUSH 40 POPS ACROSS THE AREA AS THE COLD FRONT IS EXPECTED
TO BE IN THE AREA. SEVERE STORMS WILL BE POSSIBLE DURING THIS TIME
AS WELL.

IT LOOKS LIKE WE WILL GET A LITTLE BREAK ON FRIDAY AS RIDGING
BUILDS INTO THE AREA AND HIGH PRESSURE BEHIND THE FRONT SETTLES
IN. THE RESPITE WILL BE SHORT LIVED THOUGH AS NORTHWEST FLOW ALOFT
WILL SUPPORT AN ACTIVE WEATHER PERIOD OVER THE WEEKEND INTO EARLY
NEXT WEEK. RIGHT NOW...AS BEST WE CAN TELL...THE HIGHEST STORM
CHANCES WILL BE ON SUNDAY/SUNDAY NIGHT WITH A POSSIBLE MCS MOVING
THROUGH THE REGION.

DUNN

&&

.AVIATION...
/ISSUED 1233 PM CDT TUE MAY 10 2016/
VFR THROUGH TONIGHT WITH A SOUTH WIND IN THE 12 TO 17 KNOT RANGE.

THE PRIMARY AVIATION WEATHER CONCERN THROUGH THIS EVENING WILL BE
THE POTENTIAL FOR THUNDERSTORMS AS A DRYLINE INTERACTS WITH
ABUNDANT LOW LEVEL MOISTURE AND ENERGY FROM A FAST MOVING
SHORTWAVE. STORM INITIATION SHOULD OCCUR WEST OF WACO BY LATE
AFTERNOON WITH TEMPORARY IMPACTS THERE BETWEEN 23Z AND 02Z.
STORMS WILL BE LESS NUMEROUS ACROSS THE METROPLEX TAF SITES SINCE
INSTABILITY AND LIFT WILL NOT BE QUITE AS FAVORABLE.
THEREFORE...HAVE KEPT VCTS MENTIONED BETWEEN 00Z AND 03Z TO
ACCOUNT FOR ISOLATED STORMS THAT DEVELOP. THUNDERSTORM CHANCES
WILL DECREASE BY LATE EVENING ONCE THE DRYLINE RETREATS BACK TO
THE WEST AND THE SHORTWAVE EXITS TO THE EAST.

MVFR CEILINGS SHOULD RETURN TO WACO BY SUNRISE WEDNESDAY AND
SHORTLY AFTER ACROSS THE METROPLEX TERMINALS. THESE CEILINGS WILL
LINGER THROUGH THE MORNING HOURS WEDNESDAY BUT LIFT ABOVE 3000 FT
BY MIDDAY.

MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP WEDNESDAY AFTERNOON AND
THESE MAY IMPACT THE METROPLEX TERMINALS BEFORE 00Z THURSDAY.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH    71  87  69  81  61 /  30  20  50  40  10
WACO                70  86  69  81  63 /  50  20  30  40  20
PARIS               69  84  67  79  58 /  20  20  50  40  10
DENTON              70  87  67  78  58 /  20  20  50  40  10
MCKINNEY            70  86  67  79  58 /  30  20  50  40  10
DALLAS              71  87  69  81  62 /  30  20  50  40  10
TERRELL             70  86  68  79  61 /  30  20  40  40  10
CORSICANA           70  86  68  81  63 /  40  20  30  40  20
TEMPLE              70  87  69  82  64 /  60  20  20  40  30
MINERAL WELLS       68  88  66  78  58 /  10  30  50  40  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 10, 3:25 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT TUE MAY 10 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111245-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
325 PM CDT TUE MAY 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF
NORTH AND CENTRAL TEXAS LATE THIS AFTERNOON AND EVENING. LARGE
HAIL...DAMAGING WINDS AND FREQUENT LIGHTNING WILL BE THE MAIN
THREATS. COVERAGE OF STORMS WILL BE HIGHEST SOUTH OF INTERSTATE
20 AND WEST OF INTERSTATE 35. ALL STORMS SHOULD DISSIPATE BEFORE
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY AFTERNOON THROUGH
THURSDAY ACROSS ALL OF NORTH AND CENTRAL TEXAS. SOME SEVERE
STORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING ALONG THE
DRYLINE AND ALSO ALONG A SOUTHWARD MOVING COLD FRONT WEDNESDAY
NIGHT AND THURSDAY. THE THREAT FOR SEVERE STORMS WEDNESDAY
AFTERNOON AND NIGHT WILL BE NORTHWEST OF A LINE FROM PARIS TO
HILLSBORO TO LAMPASAS. THE THREAT FOR SEVERE STORMS WILL EXPAND TO
INCLUDE NEARLY ALL OF NORTH AND CENTRAL TEXAS ON THURSDAY. LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS BUT AN
ISOLATED TORNADO WILL ALSO BE POSSIBLE. IN ADDITION...HEAVY
RAINFALL FROM CLUSTERS OF STORMS MAY CAUSE LOCALIZED FLOODING.
THUNDERSTORM CHANCES WILL END FROM NORTH TO SOUTH THURSDAY
AFTERNOON AND EVENING.

A SLIGHT CHANCE OF THUNDERSTORMS WILL RETURN SATURDAY AFTERNOON
AND EVENING WEST OF A LINE FROM BONHAM TO DALLAS TO GOLDTHWAITE.
THUNDERSTORM CHANCES WILL INCREASE ACROSS THE REGION SUNDAY AND
MONDAY. THERE WILL BE A POTENTIAL FOR SEVERE STORMS DURING THIS
PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND
EVENING SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 35.
ELSEWHERE...SPOTTER ACTIVATION IS POSSIBLE MAINLY AFTER 5 PM.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:09 PM CDTAreal Flood AdvisoryFWDLamar2 hr
May 9, 7:28 PM CDTSevere Thunderstorm WarningFWDLamar62 min
May 9, 7:44 PM CDTFlash Flood WarningFWDLamar2 hr
May 9, 8:08 PM CDTTornado WarningFWDLamar37 min
May 9, 8:26 PM CDTSevere Thunderstorm WarningFWDLamar64 min
May 9, 8:33 PM CDTTornado WarningFWDLamar27 min
May 9, 8:44 PM CDTTornado WarningFWDLamar16 min
May 9, 9:36 PM CDTAreal Flood WarningFWDLamar3 hr
May 10, 12:28 AM CDTAreal Flood WarningFWDLamar3 hr
May 10, 7:09 AM CDTRiver Flood WarningFWDDenton12 hr
May 10, 8:13 AM CDTRiver Flood WarningFWDDallas7 days
May 10, 4:52 PM CDTSevere Thunderstorm WarningFWDHamilton, Mills53 min
May 10, 5:15 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland, Erath60 min
May 10, 5:30 PM CDTFlash Flood WarningFWDMills3 hr
May 10, 5:40 PM CDTSevere Thunderstorm WarningFWDHamilton, Mills65 min
May 10, 5:48 PM CDTSevere Thunderstorm WarningFWDPalo Pinto57 min
May 10, 6:06 PM CDTSevere Thunderstorm WarningFWDHood, Parker54 min
May 10, 6:27 PM CDTSevere Thunderstorm WarningFWDCoryell, Lampasas63 min
May 10, 6:37 PM CDTSevere Thunderstorm WarningFWDBosque, Hamilton53 min
May 10, 6:53 PM CDTSevere Thunderstorm WarningFWDParker, Tarrant67 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.